What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 29, 2:47 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 29, 2:47 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
347 PM EDT Sat Jun 29 2019
.SYNOPSIS...
A cold frontal passage occurs tonight, followed by another on
Sunday. High pressure builds on Monday followed by a cold front
passage on Tuesday. This front will stall to the south before
returning as a warm front late in the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LAPS shows that the area is unstable with convective inhibition
decreasing. Highest CAPE is across the ern half of the forecast area
with numbers around 3000 J/kg. As heights fall into the evening,
convective development is expected across the region. Despite the
relatively low 0-6km bulk shear of around 30kt, there is enough CAPE
for pulse severe, and enough of a balance for some better organized
cells as well. Scattered severe thunderstorms will therefore be
forecast thru 8pm.
The 12z NAM suggested a second round of thunderstorms right ahead of
the front later this evening. Chances for rain have been increased
as a result. Much will depend on how the next few hours play out. If
extensive convection develops, then additional storms are less
likely tonight in the worked over airmass. If little to nothing
develops thru the early evening, a there will be better chances for
thunderstorms and even a severe threat late this evening.
Any activity is progged to sweep offshore after midnight as the cold
front passes south of Long Island.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Cooler on Sunday but a potent h5 low will drop right through the
forecast area during the day. The GFS is further west than the NAM
with the feature, which leads to some uncertainty with regard to the
western extent of the thunderstorm chances. For now, chances range
from around 60 in ern CT to around 30 in swrn NJ zones. Downburst
potential enhanced by dry adiabatic lapse rates up to h85. Cold
temps aloft enhance the hail threat. Any thunderstorms should
quickly dissipate in the evening as the upper low exits. The deep
mixing will result in wind gusts to around 30kt outside of
convection, so a breezy day can be expected. The NBM was nudged up
slightly for high temperatures due to the deep mixing, with no
changes to the NBM made for Sunday night.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A broad upper ridge will dominate the Central US to start the week
before flattening out as it migrates east. A series of shortwaves
will travel along the ridge pushing fronts across the region into
midweek.
High pressure at the surface will lead to a dry forecast on Monday.
A well-mixed boundary layer support temperatures in the mid 80s. A
cold front will then approach Monday evening and move through early
Tuesday with a brief round of showers or even a few thunderstorms.
The rest of the week looks to be primarily dry. However, a front
will linger to the south and with a warm and humid airmass in place,
increasing instability could lead to the development of scattered
convection both Thursday and Friday.
In terms of temperatures, Monday and Tuesday will be in the low to
mid 80s, with highs rising into the upper 80s into the end of the
week with increasing humidity.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A cold front is expected to move through the terminals this
evening, with increasing chances for showers and thunderstorms
as it moves through. Although isolated activity may be possible
at any time, thunderstorms appear most likely beginning around
19Z at KSWF, and 20-24Z elsewhere from northwest to southeast.
Conditions then become dry after the frontal passage into the
overnight. Any thunderstorms that develop have the potential to
produce strong and gusty W winds at the terminals, some of which
may approach 50 kt.
Otherwise, winds will be from the W-NW today, becoming
increasingly gusty into the afternoon and evening, particularly
as the front moves through. Gusts may then briefly subside
overnight, before strengthening again by Sunday morning. There
will be another chance for afternoon showers and thunderstorms
on Sunday as a stronger front moves through.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday afternoon...A chance of MVFR or lower in showers and
thunderstorms, mainly east of the NYC terminals. NW gusts 15-25
kt during day.
.Monday...VFR.
.Tuesday...Slight chance of showers and thunderstorms with MVFR
possible.
.Wednesday...Mainly VFR.
.Thursday...Chance of showers and thunderstorms.
&&
.MARINE...
Winds and seas will remain below SCA levels tonight, although
scattered strong to severe thunderstorms can be expected. Winds and
seas will be at marginal SCA levels on Sunday. The advisory has not
been issued with this forecast due to the uncertainty. With a
weak gradient thereafter, sub-SCA conditions are expected
Monday through Thursday.
&&
.HYDROLOGY...
Thunderstorms this afternoon and early evening may produce locally
heavy rainfall. Scattered areas of minor urban and poor drainage
flooding will be the main threat.
No widespread hydrologic impacts are anticipated Sunday through
next week.
&&
.TIDES/COASTAL FLOODING...
Localized minor coastal flooding possible with the Monday
afternoon high tide in the most vulnerable south shore bays and
W Li Sound locales with approach of new moon.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BC
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 29, 3:02 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
402 PM EDT Sat Jun 29 2019
CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-302015-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
402 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Scattered severe thunderstorms can be expected through this evening.
The primary threats are large hail and damaging winds. All
thunderstorms will be capable of producing frequent lightning.
There is a moderate risk of rip current development at the ocean
beaches this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
An isolated strong to severe thunderstorm is possible Sunday
afternoon with a cold frontal passage, especially east of the Hudson
River. The main threats will be strong wind gusts and small hail.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ330-335-338-340-345-350-353-355-302015-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
402 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Scattered strong thunderstorms can be expected through this evening.
The primary threats are large hail, strong winds and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
An isolated strong thunderstorm is possible Sunday afternoon with a
cold frontal passage. The main threats will be strong wind gusts and
small hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ075-080-081-178-179-302015-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
402 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Scattered severe thunderstorms can be expected through this evening.
The primary threats are large hail and damaging winds. All
thunderstorms will be capable of producing frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
An isolated strong to severe thunderstorm is possible Sunday
afternoon with a cold frontal passage. The main threats will be
strong wind gusts and small hail.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 29, 2:24 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New York NY
324 PM EDT Sat Jun 29 2019
NYZ080-178-179-292015-
Southwest Suffolk-Southern Queens-Southern Nassau-
324 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
SOUTHERN NASSAU COUNTIES...
At 323 PM EDT, a strong thunderstorm was located over Baldwin, or
over Freeport, moving east at 30 mph.
Wind gusts up to 35 mph are possible with this storm.
Locations impacted include...
Levittown, Freeport, Valley Stream, Long Beach, Lindenhurst, Garden
City, Massapequa, Lynbrook, Mineola, Woodmere, Babylon, Farmingdale,
Robert Moses State Park, Kennedy Airport and Jones Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4058 7375 4060 7384 4072 7377 4075 7373
4073 7322 4069 7322 4070 7323 4068 7327
4065 7337 4067 7324 4065 7322 4064 7324
4064 7322 4062 7322 4062 7324 4061 7330
4063 7333 4058 7355
TIME...MOT...LOC 1923Z 278DEG 26KT 4066 7362
DSSpecial weather statement, Jun 29, 3:06 PM EST, 36 minutes before
Special Weather Statement
National Weather Service New York NY
406 PM EDT Sat Jun 29 2019
NYZ080-292045-
Southwest Suffolk-
406 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 404 PM EDT, a strong thunderstorm was located over Babylon, moving
east at 30 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Patchogue, Robert Moses State Park, Holbrook, Bay
Shore, Sayville, Davis Park, Captree State Park, Central Islip, East
Patchogue, North Bay Shore, East Islip, Bohemia and Bayport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4066 7329 4067 7327 4064 7322 4067 7321
4066 7313 4069 7314 4070 7323 4068 7329
4078 7330 4080 7298 4074 7296 4074 7302
4072 7303 4072 7312 4070 7314 4067 7310
4072 7295 4070 7294 4061 7329
TIME...MOT...LOC 2004Z 268DEG 12KT 4072 7331
DSSpecial weather statement, Jun 29, 3:18 PM EST, 24 minutes before
Special Weather Statement
National Weather Service New York NY
418 PM EDT Sat Jun 29 2019
NJZ004-006-103>106-292100-
Hudson-Eastern Essex-Western Bergen-Western Essex-Eastern
Bergen-Eastern Passaic-
418 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
SOUTHEASTERN BERGEN AND ESSEX COUNTIES...
At 418 PM EDT, a strong thunderstorm was located over Fairfield, or
near Caldwell, moving east at 35 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Newark, Jersey City, Paterson, Passaic, Wayne, Bloomfield,
Hackensack, Orange, Bergenfield, Paramus, Lyndhurst, Rutherford,
Secaucus, Harrison and Ridgefield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4072 7423 4071 7423 4076 7437 4076 7438
4082 7433 4085 7433 4086 7432 4087 7434
4090 7433 4091 7429 4089 7428 4090 7427
4091 7427 4093 7429 4095 7428 4098 7428
4092 7392 4067 7408
TIME...MOT...LOC 2018Z 291DEG 31KT 4089 7434
DSLocal storm report, Jun 29, 3:23 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL FARMINGDALE 40.73N 73.45W
06/29/2019 M0.75 INCH NASSAU NY SOCIAL MEDIA
PENNY SIZE HAIL REPORTED
&&
JESpecial weather statement, Jun 29, 3:27 PM EST, 15 minutes before
Special Weather Statement
National Weather Service New York NY
427 PM EDT Sat Jun 29 2019
NYZ072-073-075-176-292130-
Northern Queens-Bronx-New York (Manhattan)-Kings (Brooklyn)-
427 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...KINGS AND NEW
YORK (MANHATTAN) COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Bloomfield,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Battery Park around 515 PM EDT.
East Village and SoHo around 520 PM EDT.
Midtown Manhattan and Harlem around 525 PM EDT.
Flushing and Mott Haven around 530 PM EDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4069 7406 4071 7404 4071 7403 4070 7403
4072 7402 4076 7401 4083 7396 4090 7392
4089 7379 4088 7378 4071 7384 4069 7387
4067 7386 4063 7387
TIME...MOT...LOC 2026Z 284DEG 10KT 4083 7417
JMC